Post # 1
So I’ve had my IUD (Mirena) for almost a year and actually went is last week for my check up and all is well. When I got it inserted it was beyond painful- which from reading everyone else’s posts is super common. But that was the end of it. Got it put in and walked out of the doctor’s office and was told to come back in 4 to 8 weeks for a follow up.
Anyways a friend of mine went in a couple weeks ago and got one put in and she said that they gave her a strong dose of antibiotics to take the week afterwards. Whaaaaa……
I didn’t get any antibiotics after I got mine put it. I’m wondering why they would do that. Did anyone else get put on a heavy (super strong) dose of antibiotics after they got their IUD put in?
Post # 4
I got mine in about three years ago, and no antibiotics. That’s really strange… I have a Mirena, btw
Post # 5
I’ve had mine almost a year and I wasn’t put on any meds at all with it.
Post # 6
I got mine last December, no antibiotics. Just lots of ibuprofen…
Post # 7
I got mine last… September? No anitbiotics for me. Maybe they found that your friend already had an infection when they placed the IUD?
Post # 8
okay good! yeah, i’m thinking she might have had something else going on “down there” and saying it is from the IUD makes it seem less….well….gross.
And to be honest their is tons of cheating in their realationship so i wouldnt be suprised if this is a little gift she got from someone else.
Post # 9
I don’t see why you would get put on preventative antibiotics. Some women get an infection after but I am thinking it is more likely something that was going on there before. When I got mine inserted I had to provide a negative pregnancy and gonn/chlamydia test before they would put it in.
Post # 10
Maybe shes prone to all types of infections?
Post # 11
I know my sister got Mirena and I don’t ever remember her mentioning a course of antibiotics. Something else may be going on, but it’s also possible that the doc is being extra cautious. Who knows…
Post # 11
I’m pretty sure you’ll be fine. Antibiotics tends to mess with birth control anyway, so that seems like risky business to me.
I didn’t get any when I had mine put in, but then, my body rejected it 8 months later.